Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 4, 2022, 1:26 AM EDT for Broward County, Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2022, 1:26 AM EDT (05:26 UTC)
- Expired
- Jun 4, 2022, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
540
WGUS52 KMFL 040526
FFWMFL
FLC011-086-040700-
/O.NEW.KMFL.FF.W.0011.220604T0526Z-220604T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
126 AM EDT Sat Jun 4 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
Northern Miami-Dade County in southeastern Florida...
* Until 300 AM EDT.
* At 126 AM EDT, Doppler radar indicated heavy rains occurring
across the warned area. Between 2 and 4 inches of rain have fallen
from the earlier heavy rains today. Additional rainfall amounts of
1 to 3 inches are possible in the warned area from the heavy rains
early this morning. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Miami Gardens, North Miami Beach,
Aventura, Dania Beach, Cooper City, Sunny Isles Beach, West Park,
Oak Point, Chambers Estates, Estates Of Fort Lauderdale,
Ravenswood Estates, Miramar Parkway And University Drive and Ojus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2610 8026 2609 8012 2609 8011 2609 8010
2593 8011 2593 8012 2594 8032
FLASH FLOOD...RADAR INDICATED
$$
BAXTER1 follow-up statement
390
WGUS52 KMFL 040611
FFWMFL
FLC011-086-040800-
/O.EXT.KMFL.FF.W.0011.000000T0000Z-220604T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
211 AM EDT Sat Jun 4 2022
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
Northern Miami-Dade County in southeastern Florida...
* Until 400 AM EDT.
* At 211 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Miami Gardens, North Miami Beach,
Aventura, Dania Beach, Cooper City, Sunny Isles Beach, West Park,
Oak Point, Chambers Estates, Estates Of Fort Lauderdale,
Ravenswood Estates, Miramar Parkway And University Drive and Ojus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2610 8026 2609 8012 2609 8011 2609 8010
2593 8011 2593 8012 2594 8032
FLASH FLOOD...RADAR INDICATED
$$
RAGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:54 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 7:54 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
754 PM EDT Fri Jun 3 2022
...00z Aviation Update...
.AVIATION(00Z TAFS)...
Rain bands/squalls will continue to increase in frequency and
intensity through the overnight generally from south to north.
MVFR likely with intermittent IFR from time to time. Expect gusty
southerly winds to veer to a more westerly direction through the
period. As the system moves through, dry air will quickly filter
in behind the system allowing for some gradual improvements from
SW to NW respectively.
&&
.PREV DISCUSSION... (Issued 223 PM EDT Fri Jun 3 2022)
SHORT TERM (Now through Saturday)...
Weather conditions continue to deteoriate. Abundant moisture
associated with PTC One continues to move into the region with
satellite derived PWATS near 2.3 inches. Rain bands are moving in
across the peninsula with high rainfall rates The main concern
continues to be the excessive rainfall potential leading to flash
flooding, particularly over urbanized areas. As these rain bands
become more frequent and with additional high rainfall rates and
amounts begin to increase the flooding potential will continue to
increase A flood watch is in effect for all of South Florida. Never
drive through a flooded roadway. Driving tonight as rainfall amounts
continue to increase will become more dangerous as you may not know
where roads end and canals/lakes begin. Remember, turn around don't
drown!
The tornado threat will begin to materialize with increasing low-
level winds, and increasing curved hodographs this afternoon with
the threat continuing into the overnight. Current SRH values are
near 125 m2/s2 and those values will continue to increase as the
system continues to get closer to the region. Have a way to receive
warnings, particularly overnight tonight!
Wind gusts in squalls may reach tropical storm force winds as well
as some areas seeing sustained tropical storm force winds as the
system gets closer and moves across the peninsula.
LONG TERM (Saturday Night through Friday)...
The low pressure system begins to depart the region Saturday night
moving well off to the northeast. High pressure will begin to build
over the region. This will allow for drier air to filter in, which
will result in lower rainfall chances. However, relatively weak
synoptic flow and enough lingering moisture there will be potential
for sea-breeze convection along the coast. Overall next week will
be mainly typical summer afternoon diurnal convection.
Maximum temperatures will generally be in the upper 80s to lower
90s through the week. Dewpoints in the lower/mid 70s will result in
muggy conditions, while overnight lows will be in the low 70s
to upper 70s along the east coast
MARINE...
Hazardous marine conditions, seas of 8-10 feet and tropical storm
force winds and wind gust will spread through the Gulf and then
Atlantic waters. By Sunday afternoon, winds and seas will subside
below headline levels as the low pressure continues northeast. Early
next week through mid-week light winds and generally low seas will
prevail. The most notable exception would be off the Palm Beach
coast where some residual swell down the back side of the low may
keep seas in the 2 to 4 foot range.
BEACHES...
Beach and surf conditons are becoming more hazardous. The threat for
deadly rip currents and high surf will increase. Breakers are
forecast to reach 4 to 6 feet across the Atlantic coast, and 2 to 4
feet along the Gulf.This could result in minor erosion at area
beaches. Minor coastal flooding will also be possible along the Gulf
coast and Miami-Dade coastline (mainly Biscayne Bay side) as the
area of low pressure crosses the Peninsula and moderate winds turn
onshore. This would most likely be realized around high tide cycles
Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 75 87 78 91 / 100 90 60 50
West Kendall 74 86 75 91 / 100 90 60 50
Opa-Locka 74 87 76 91 / 100 90 60 50
Homestead 74 85 76 90 / 100 90 60 50
Fort Lauderdale 75 86 76 89 / 100 90 60 50
N Ft Lauderdale 74 86 76 89 / 100 90 60 50
Pembroke Pines 74 87 76 90 / 100 90 60 50
West Palm Beach 72 85 74 88 / 100 90 50 50
Boca Raton 74 87 75 90 / 100 90 60 50
Naples 74 87 77 89 / 100 80 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday morning for FLZ063-066>075-168-
172>174.
Tropical Storm Warning for FLZ063-066>075-168-172>174.
Coastal Flood Advisory from 2 AM to 11 PM EDT Saturday for
FLZ069-075-173-174.
High Rip Current Risk through Sunday morning for FLZ069-168-172-
173.
AM...Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
Update/Aviation...Frye
Tonight/Saturday and Marine...Kelly
Saturday Night through Friday...Kelly
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jun 3, 8:40 PM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 840 PM EDT Fri Jun 3 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 041845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 840 PM EDT Fri Jun 3 2022 ...Tropical Storm Warnings in effect for all of South Florida... ...Flood Watch Through Sunday Morning... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Tropical storm warnings are in effect. Please see the HLS product for more information. A Flood Watch is in effect through Sunday morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Tropical storm watches and warnings are in effect. Please see the HLS product for more information. A Flood Watch is in effect through Sunday morning. From Sunday onward, temperatures will warm and a more typical seabreeze pattern will re-establish. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 3, 8:36 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Miami FL
836 PM EDT Fri Jun 3 2022
FLZ073-174-040115-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
836 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 915 PM EDT...
At 835 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a waterspout 11 miles
north of West End Of Channel 5 Bridge, moving north at 30 mph.
HAZARD...Waterspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Mahogany Hammock, Royal Palm Ranger and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2514 8077 2516 8078 2515 8080 2518 8080
2518 8086 2540 8086 2539 8053 2521 8060
2520 8059 2514 8067 2516 8065 2517 8068
2514 8070 2516 8074 2515 8073 2516 8076
TIME...MOT...LOC 0035Z 187DEG 27KT 2500 8076
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BaxterSpecial weather statement, Jun 4, 12:25 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
1225 AM EDT Sat Jun 4 2022
FLZ173-174-040500-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
1225 AM EDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 100 AM EDT...
At 1224 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm capable of producing a waterspout
near Jewfish Creek Bridge, moving north at 25 mph.
HAZARD...Waterspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Turkey Point
Cape Sound Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2543 8045 2543 8025 2530 8031 2529 8033
2528 8036 2530 8039 2528 8041 2528 8040
2526 8040 2526 8043 2524 8043 2524 8046
TIME...MOT...LOC 0424Z 194DEG 23KT 2526 8039
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BaxterThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:00 PM EDT | Flash Flood Warning | MFL | Collier | 60 min |
| Jun 3, 8:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 3, 8:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Jun 3, 9:00 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 3, 9:00 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 3, 9:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 3, 9:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 3, 9:52 PM EDT | Areal Flood Advisory | MFL | Broward | 113 min |
| Jun 3, 10:12 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jun 3, 10:21 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Jun 3, 10:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 3, 10:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 3, 10:58 PM EDT | Areal Flood Advisory | MFL | Collier | 11 hr |
| Jun 3, 11:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 3, 11:28 PM EDT | Special Marine Warning | MFL | 92 min | |
| Jun 3, 11:51 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Jun 4, 12:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 4, 12:25 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 4, 12:36 AM EDT | Special Marine Warning | MFL | 24 min | |
| Jun 4, 12:54 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 8 hr |
| Jun 4, 1:04 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 4, 1:11 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jun 4, 1:49 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 4, 2:29 AM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 4, 2:33 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 8 hr |
| Jun 4, 2:36 AM EDT | Special Marine Warning | MFL | 84 min | |
| Jun 4, 2:37 AM EDT | Flash Flood Warning | MFL | Broward | 6 hr |
| Jun 4, 3:57 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 7 hr |
| Jun 4, 4:01 AM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 5 hr |
| Jun 4, 4:43 AM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 4, 5:05 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Jun 4, 5:35 AM EDT | Special Marine Warning | MFL | 40 min | |
| Jun 4, 5:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 4, 6:25 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Jun 4, 6:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 4, 7:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 4, 8:51 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Jun 4, 8:56 AM EDT | Flash Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Jun 4, 9:54 AM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 2 hr |
| Jun 4, 10:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 4, 10:43 AM EDT | Small Craft Advisory | MFL | 24 hr | |
| Jun 4, 10:56 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 4, 11:08 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 46 min |
| Jun 4, 11:23 AM EDT | Special Weather Statement | MFL | Miami-Dade | 67 min |
| Jun 4, 12:49 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 116 min |
| Jun 4, 1:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 4, 2:30 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 4, 2:59 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Jun 4, 4:03 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Jun 4, 4:56 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 64 min |
| Jun 4, 5:47 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 118 min |
| Jun 4, 6:42 PM EDT | Flash Flood Warning | MFL | Broward | 2 hr |
| Jun 4, 7:16 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 89 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.